Oh, so THIS is why you're into unattractive men.
If you fell in love while on the Pill, but are now off the Pill and find yourself less than thrilled, sexually, with that partner whom you once loved so deeply, there's a reason for that—and it's not because he changed, but because you did. Sort of.
Because of this you can find yourself totally into someone when you're on the Pill, but not so crazy about them once you get off of it. That's the price we pay for screwing with our hormones, I guess.
Another bizarre aspect about the findings is that if a woman meets a man while she's on the Pill, but goes off it in the middle of the relationship, then she's more likely to become less satisfied if—wait for it—her partner is "less attractive than average."
But, if the partner is fundamentally and universally considered hot, then the woman "became more satisfied after stopping the hormones." Like what the wha—? Did we really need a study to confirm that above average looking people really score all over the place?
The reasons for this is that women hold looks to a different standard and level of importance when they're on and off the Pill. Combine that with effect that the Pill has on a women's fertility and the inherent need for women to look for a mate, it would make sense that attractiveness would be part of the equation when it comes to sexual attraction.
Of course, this is not the case for every single woman out there who gets on or off the Pill, but it affects enough that maybe, if you're no longer into your dude the way you once were, that could be the problem.
So, what can you do? Well, researchers did find that while stopping the Pill mid-relationship could confuse your senses, starting mid-relationship didn't affect satisfaction as much.
There's also the brand of hormonal contraception one uses, because the varying amounts of estrogen in the contraception is what manipulates the hormones, in regards to what a woman would find attractive and could be satisfied by.
How you put the hormones into your body can play a key part in all of this, because the body absorbs things differently depending on whether its oral, a patch, ring, or an injection. But researchers haven't gotten that far yet in their studies.
Takeaway? While the Pill can affect your sexual feelings for your partner, hopefully, after further research, scientists can figure out how to fight that occurrence. If it takes a lower dose of estrogen for some women or getting an injection as opposed to having the patch for others, then that's what you'll have to do.
In the meantime, don't overthink it. Not every woman is prone to changes of heart once they get off on or on the Pill, but if you do think you're in that group, then hit up your doctor and see what other options might work for you.